[Skip to Content]
[Skip to Content Landing]
Views 584
Citations 0
Images in Dermatology
December 5, 2018

Cyclosporine-Induced Gingival Hypertrophy

Author Affiliations
  • 1Department of Dermatology, Venereology and Leprology, Postgraduate Institute of Medical Education and Research, Chandigarh, India
JAMA Dermatol. Published online December 5, 2018. doi:10.1001/jamadermatol.2018.3588

A school-aged child was referred to dermatology services for swelling, enlargement, and bleeding of the gums for the past 6 months. The patient had been receiving cyclosporine (150 to 250 mg/d) for the past 18 months as treatment for aplastic anemia. Oral cavity examination showed diffuse grade III gingival hypertrophy (gingiva covering more than two-thirds of visible crown), bleeding, and periodontitis, especially in the anterior maxillary and mandibular region (Figure). In addition to compromising oral hygiene, the enlarged gingiva was also notably impairing mastication and speech.

×